MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507550BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
01/24/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: capsular contracture, rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation primary with mentor memorygel breast implants 550cc and experienced bilateral capsular contracture baker grade ii (l) and baker grade iii (r) along with rupture on the right side post-operatively, which was confirmed via mri.As a result, the patient underwent removal on (b)(6) 2025.This report is for the right breast prosthesis.
Additional Manufacturer Narrative
On apr 16, 2025, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned device revealed that the gel mod-rnd 550cc breast implant was found to be ruptured.Additionally, shell abrasion was observed on the edges of the rupture.These findings are consistent with normal wear of the device.Shell abrasion suggests in-vivo folding or creasing of the device, which may be caused by continuous and sustained stresses to the device, such as an excessively small breast pocket or the folding or wrinkling of the shell within the breast pocket.In some cases, breast implants may also experience normal wear over time.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria and that normal wear may have caused the observed defect.Manufacturer¿s reference number: (b)(4).